Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Albany, NY

June 2, 2000Fulton County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 3:20 PM EDT for Fulton County, Saratoga County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 3:20 PM EDT (19:20 UTC)
Expired
Jun 2, 2000, 4:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 62 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:34 PM EDTThunderstorm WindBroadalbin, NY
Jun 2, 3:43 PM EDTThunderstorm WindRock City Falls, NY
Jun 2, 3:50 PM EDTThunderstorm WindMilton Center, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:00 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 2, 3:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2238 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 021922
SVRALB
NYC035-091-022015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 415 PM EDT

* AT 315 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED NEAR THE GREAT  
  SACANDAGA LAKE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTH OF SARATOGA SPRINGS AT 350 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL.

LAT...LON 4321 7433 4303 7433 4303 7363 4323 7363

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:32 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 2, 10:32 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1032 AM EDT FRI JUN 2 2000

.DISC...STL PLENTY OF SUN S OF MHWK VLY AND THIS WL BE THE AREA OF
GREATEST CNCRN THIS AFT.

.SHORT TERM...RMNTS OF MCS MOVD THRU HDSN VLY ERLY THIS MRNG WITH
MOR SHRA/TSRA NOW DVLPG ALG S SHORE OF LK ONT AND TRCKG E DWN MHWK
VLY. XTNSV CLD CVR FM MHWK VLY N AND UPSTREAM FM THIS AREA. WL THUS
LWR AFT TMPS 5 TO 10 DEG IN THIS AREA...75 TO 80 N AND ARND 80 IN
MHWK VLY AND GTR CAP DSTRCT. WITH PLENTY OF SUN THRU ERLY AFT WL
LEAVE TMPS IN 80 TO 85 DEG RNG IN ERN CTKLS AND BERKS AND 85 TO 90
IN MID HDSN VLY AND LITCHFIELD CTY. CDFNT AT 12Z WAS ACRS ERN MI AND
WITH CURRENT MOVMNT E AT ARND 50 MPH WL XPCT IT TO BE NR WRN NY
16Z-17Z AND INTO HDSN VLY 21Z-22Z. HELICTIES ARE MARGINAL GIVEN
CURRENT VEERING IN LOW LVLS FM SW-W WITH MCH OF HELICITY DUE TO GOOD
SPEED SHR. IF N-S VLYS CHANNEL FLW THEN DIR SHR AND HELICITY WL
INCRS. CAPES IN 1000-1500 J/KG THIS AFT...BUT 1500-2000 J/KG ARND
21Z IN MID HDSN VLY...SRN BERKS AND LITCHFIELD CTY. WL CONT ENHANCED
WRDG PER PRVS FCST.

.LONG TERM...NO CHNGS MADE BEYONF THIS AFT PD.

.ALY...NONE.

A

In the hours before

Special weather statement, Jun 2, 10:42 AM EDT, 4 hours 38 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
022100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1042 AM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORMS ARE POSSIBLE IN EASTERN NEW YORK AND WESTERN
NEW ENGLAND THIS AFTERNOON...

THUNDERSTORMS HAVE BEEN SCATTERED ACROSS THE REGION THIS MORNING.
MORE NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SEVERE
THUNDERSTORMS...THOSE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 57
MILES AN HOUR...AND HAIL THREE QUARTERS OF AN INCH OR MORE IN
DIAMETER...ARE POSSIBLE.

THE THREAT OF SEVERE STORMS WILL BE GREATEST FROM THE CAPITAL
DISTRICT SOUTH.  THE GREATEST CHANCE OF SEVERE STORMS WILL BE DURING
THE EARLY AND MID AFTERNOON...NORTH AND WEST OF ALBANY.  TO THE
SOUTH AND EAST OF ALBANY THE GREATEST THREAT WILL BE FROM MID
AFTERNOON THROUGH EARLY THIS EVENING.  THUNDERSTORMS WILL MOVE
RAPIDLY FROM WEST TO EAST AT SPEEDS UP TO 50 MPH.

IF YOU WILL BE OUTDOORS THIS AFTERNOON...KEEP A WARY EYE ON THE
SKY. IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY.
BOATERS SHOULD BE ESPECIALLY CAUTIOUS BECAUSE THEY WILL NOT ONLY BE
VULNERABLE TO WIND AND HAIL...BUT TO LIGHTNING.

THE THREAT OF SEVERE THUNDERSTORMS WILL BE THE RESULT OF A
INCREASINGLY WARM AND HUMID AIR MASS WHICH WILL MOVE INTO EASTERN
NEW YORK AND WESTERN NEW ENGLAND BY EARLY AFTERNOON. AN UNSEASONABLY
STRONG COLD FRONT WILL RUSH EASTWARD INTO THIS MUGGY AIR MASS
TOUCHING OFF THE THUNDERSTORMS LATE IN THE DAY.

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE
NATIONAL WEATHER SERVICE...FOR FURTHER UPDATES REGARDING THIS
WEATHER EVENT.



The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 AM EDTSevere Thunderstorm WarningALYFulton, Montgomery33 min
Jun 2, 2:32 PM EDTSevere Thunderstorm WarningALYHerkimer43 min
Jun 2, 3:03 PM EDTSevere Thunderstorm WarningALYFulton42 min
Jun 2, 3:07 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer53 min
Jun 2, 3:09 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery36 min
Jun 2, 3:15 PM EDTSevere Thunderstorm WarningALYSchoharie60 min
Jun 2, 3:38 PM EDTSevere Thunderstorm WarningALYSchenectady67 min
Jun 2, 3:45 PM EDTSevere Thunderstorm WarningALYGreene60 min
Jun 2, 3:55 PM EDTSevere Thunderstorm WarningALYWashington50 min
Jun 2, 4:00 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer75 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningALYColumbia52 min
Jun 2, 4:20 PM EDTFlash Flood WarningALYRensselaer3 hr
Jun 2, 4:45 PM EDTSevere Thunderstorm WarningALYGreene, Ulster60 min
Jun 2, 4:59 PM EDTSevere Thunderstorm WarningALYColumbia46 min
Jun 2, 5:04 PM EDTFlash Flood WarningALYColumbia3 hr
Jun 2, 5:22 PM EDTFlash Flood WarningALYGreene3 hr
Jun 2, 5:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jun 2, 6:15 PM EDTFlash Flood WarningALYDutchess3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.